Aa
A
A
A
Close
Bipolar Disorder Community
5.01k Members
Avatar universal

Black out related to bipolar or something else entirely?

I'm a teenage female diagnosed with bipolar disorder, depression with psychotic symptoms, and PTSD. Today at school I was walking to another class, then I have a gap in my memory except for some vague images of a bathroom, and then I found myself walking around outside the school.  I had my coat & bags like I was ready to leave, but it wasn't the end of the day. I got upset since I had no idea how I had gotten there or what was going on.  I've had a headache all day that sort of travels around my head, and after the episode I've also had back pain.

I have ongoing back problems, so the back pain was not unheard of for me before.  I'm currently taking lithium, risperdal, zoloft, vistiril, buspar, & triprevifem. To my knowledge nothing traumatic or upsetting happened while I was walking to my class. So does this sound related to my bipolar diagnosis, or another problem?
4 Responses
Avatar universal
I only heard of it happening once to another person in my partial hospitalization group many years ago. I had a dissociative episode one time, but it was more like depersonalization. Your experience sounds  like the dissociative amnesia that that other person had.  He lost time. For myself, I only had it once. It was a long time ago, and I can't really remember the circumstances. I believe it lasted for 2 hours but I couldn't really say. I just didn't have a sense of time. I felt suspended and out of touch,  and phsyically cold but didn't care. I have bipolar disorder with PTSD and my depression has psycotic features. I was already on risperdal, and it was my therapist who reported it to the  psychiatrist. My psychiatrist only noted it. It was never revisited.

Yeah, bring it up to your psychiatrist and therapist. Hell1971 has a good point too. When my meds are too high, they really do a number of my mind.

Thanks for posting. I haven't thought about it for years. It was over 13 years ago. I've seen my kind of experience more often in others during and right after crises and trauma in others.
Avatar universal
That sounds more like a dissociative episode, which could be linked to whatever caused the PTSD.  Look up dissociative identity disorder, and definitely bring this up with your psychiatrist and/or therapist.  
603015 tn?1329862973
Could be your meds, in the past i have had episodes like that and it was that i over medicated on too higher dose
Avatar universal
I have depersonalization disorder too, & it definitely wasn't that.  I think you might be right- it could've been some sort of a dissociative amnesia episode.  
Have an Answer?
Top Mood Disorders Answerers
Avatar universal
Arlington, VA
Learn About Top Answerers
Didn't find the answer you were looking for?
Ask a question
Popular Resources
15 signs that it’s more than just the blues
Discover the common symptoms of and treatment options for depression.
We've got five strategies to foster happiness in your everyday life.
Don’t let the winter chill send your smile into deep hibernation. Try these 10 mood-boosting tips to get your happy back
For people with Obsessive-Compulsive Disorder (OCD), the COVID-19 pandemic can be particularly challenging.
A list of national and international resources and hotlines to help connect you to needed health and medical services.